Untitled
esquerda


Leia a Última Edição!

II Serie Volume 33 Number 10
October 2020

E-ALERT:

menu esquerda
 
   
 
 
 
 


  1- Factors of recurrence of intraepithelial lesions of the uterine cervix.

2- Duodenoscopy and endoscopic retrograde cholangiopancreatography (ERCP) in the diagnosis of biliary and pancreatic pathology.

3- Mephedrone (?Meow Meow?), The New Designer Drug of Abuse: Pharmacokinetics, Pharmacodynimics and Clinical and Forensic Issues

4- Natural history of fetal pyelocaliectasia.

5- Antidepressant drugs.

6- Erysipelas.

7- Pressure ulcer management--Evidence-based interventions.

8- Traumatic Brain Injury: Integrated Approach

9- Genital ulcers caused by sexually transmitted diseases: current therapies, diagnosis and their relevance in HIV pandemy.

10- Current management of gout.

11- Livedo vasculitis.

12- Tarlov's cyst: definition, etiopathogenesis, propaedeutic and treatment.

13- Antibiotic treatment of uncomplicated cystitis in non-pregnant women up to menopause.

14- Urolithiasis and renal colic. Therapeutic approach in urology.

15- Uterine inversion.

16- Surgical basic skills: surgical sutures.

17- Rhabdomyolysis.

18- Intrahepatic cholestasis in pregnancy. Its etiopathogenesis, prognosis and therapy.

19- Acute pancreatitis: update and approach protocol proposal.

20- Acute pancreatitis: update and approach protocol proposal.

 
   

Contralateral Upper Limb Weakness Following Botulinum Toxin A Injection for Poststroke Spasticity



Botulinum toxin type A has been approved for spasticity management in poststroke patients. The adverse effects are generally of two types: those related to local injection; and those related to the systemic effects from spread of the toxin. Contralateral weakness after botulinum toxin A treatment is a rarely reported adverse effect. We report the case of a 33-year-old female who had been receiving regular injections of incobotulinum toxin A due to spasticity of the right limbs after a hemorrhagic stroke. A switch was made to abobotulinum toxin A with an overall conversion ratio of 1:3.83. The patient presented contralateral upper limb paresis, especially of the deltoid muscle, in the second week post-injection. The electroneuromyography showed neuromuscular block due to botulinum toxin A. She recovered completely after eight months. A switch between different formulations of botulinum toxin type A should prompt caution when carrying out unit conversions. Distant side effects may appear, including paresis in the contralateral limbs.

Read the full article here (English only).